Triamcinolone acetonide induced secondary adrenal insufficiency related to impaired cyp3a4 metabolism by coadministration of nefazodone

John B. Hagan, Dana Erickson, Ravinder J. Singh

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Objective. This case report seeks to promote physician awareness of the potential drug interaction between corticosteroid medications and cytochrome P450 3A4 (CYP3A4) inhibitors. Setting. Tertiary care multispecialty referral center. Discussion. Corticosteroid injections are commonly used as effective treatments for a variety of pain disorders. Recently, there has been a greater appreciation of the potential drug interactions between CYP3A4 inhibitors and corticosteroid medications including topical steroid preparations. We report a case of triamcinolone acetonide induced secondary adrenal insufficiency related to impaired CYP3A4 metabolism by coadministration of nefazodone. Conclusion. Physicians should recognize the potential effects of CYP3A4 inhibitors particularly when administering or prescribing systemic corticosteroid medications.

Original languageEnglish (US)
Pages (from-to)1132-1135
Number of pages4
JournalPain Medicine
Volume11
Issue number7
DOIs
StatePublished - Jul 2010

    Fingerprint

Keywords

  • Cytochrome P450 3A4
  • Drug Metabolism
  • Nefazodone
  • Pain
  • Safety
  • Steroids
  • Triamcinolone Acetonide

ASJC Scopus subject areas

  • Clinical Neurology
  • Anesthesiology and Pain Medicine

Cite this